Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello, all. I have lurked these forums for a while now, specifically before i started accutane which was about 7-8months ago. Originally i dismissed all of the fuss about the side effects as senseless propaganda but now i know that there was some truth to it. I used to have the perfect physique due to my naturally high testosterone levels, i barely had to work out to maintain low body fat and impressive muscle mass, until i took accutane that is. I was on a mere 35mg and i only took it for 2 months but apparently that was enough to do serious damage to my hormones. Within a week and a half i noticed that my chest area became tender and itchy, i ignored this at first due to how desperate i was to get rid of my acne. My libido took a large hit as well which was immediately  noticeable. Before i would reckon i was "Too horny" but i liked it better that way than feeling slightly asexual, as i do now. After two lumps showed up under my nipples i decided it was enough of taking this poison, so i quit cold turkey. I decided i would rather have acne than screwed up hormones, the latter being the more difficult to correct. 8 months later and i think i'm starting to recover, i still have two smallish sized lumps of tissue in both of my nipples but they are shrinking. My acne is also coming back, hard. I believe this has a correlation with my symptoms improving. My libido is still wonky, some days i'm as horny as a deer in the rut , other days i feel sick to even look at a girl (kind of like that feeling you get when you eat too much and get sick thinking about eating anything else.). MY erections are completely fine on the physical side, as in if i can get in the mood then my erections are rock hard, the problem is getting in the mood.  At times i am completely apathetic towards sex which makes me feel as if i'm in a foreign body , for the fact that it was the complete opposite before accutane. I also started gaining fat around my hips, like a woman. That symptom, however, has long gone ever since my acne has started returning. Anyways, if anyone can help me i would be so very grateful, i want my body back to how it was before and i believe it will get there in due time. Please give me tips/advice on what i can do to speed up the recovery process. Thank you.

Share this post


Link to post
Share on other sites

Hey buddy, just thought I'd comment back to also bump your thread. I stopped a course half way through, just over three months ago now. I seem to have more sides show up all the time. Dry Eyes are my worst issue. I have another eye appointment tomorrow with a specialist. It's funny, I was also the same, not believing a lot of what I read because the internet is a crazy place, and because my derm advised me not to take too much notice. But 5 weeks after stopping, bam, my eyes went to hell and have been since. (they were bad on the course, part of the reason I stopped) It's 24/7 sand feeling and I can't sleep without ointment in my eyes.  I say this and it sounds like my eyes are my only problem, but it's sadly the hardest to deal with. Joint pain and gastro issues are also bad. You took less than me, I was on a similar dose but I stuck it out for 4 months until the eye issues and hairloss got to me. That was still only halfway through the course though. I think we have to pray that the effects wear off as the stuff leaves our systems. I personally don't believe it just leaves your system after you stop taking it. I read a report of a girl who took crazy high doses of vitamin A to cure her acne, and her Vitamin A levels were still crazy high after years of not taking it. This was in a scientific journal. As Accutane is synthetic A..............well, you get the gist.

Share this post


Link to post
Share on other sites
Thanks for responding, Do you think that there is a possibility of recovery after some time? Like i said, my acne is returning and with it my side effects are starting to diminish. I'm assuming that the side effects are temporary and eventually wear off given enough time. Let us hope that this is merely a stage and we will prevail in the end. Have you noticed an increase or decrease in the severity of your symptoms or has it been relatively the same? Edited by Jedaii

Share this post


Link to post
Share on other sites

Sorry for the late reply, I didn't see your post.

I have to be honest.....and this is hard....because I'm struggling to accept it myself, but my sides seem to be getting worse if anything.

I have moments where I start to feel like there's an improvement. And other times where I feel so much worse. I'm glad to hear that you're finding things are improving. My eyes and joints are still the worst part for me. I wake up with them burning most days, still have dry eyes and dry mouth.

My only shred of hope is that in the last six weeks or so, I've felt a very small amount of oil returning to my face (the corners of my nose and on my forehead). I don't mind if this is too much info either, because I feel like this sort of info needs to be out there, but in the last month, I also feel as though the glans at the head of my penis has started to produce a little more mucus. I'm praying that it's a good sign. On the whole though, I have to say that things have been pretty much getting worse. I know when I've been looking, i look for just one person to say the opposite of this, but sadly, it's not me. I'm praying things improve.......but normal seems a long way off now.

Really hope you're on the way up. Maybe I just have to wait a bit longer than you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×